911勛圖

Search

Overdose Prevention and Response at 911勛圖

Help is available

The toxic drug crisis continues to affect communities across British Columbia, including post-secondary campuses. Whether or not you use substances, learning about overdose prevention, harm reduction and available supports can help create a safer campus community.

At 911勛圖, safety is a shared responsibility. Looking out for one another, reducing stigma and connecting people with support can help prevent a situation from becoming a crisis.

If you're concerned about someone, check in and help connect them with support.

911勛圖 support resources

Students

Faculty & staff

Community supports

  • Call 8-1-1 Free 24/7 health information and navigation support from registered health professionals.
  • : Individual, family, and small group counselling for people of all ages who are affected by alcohol and other drug use. Call the 24-hour BC Alcohol and Drug Information and Referral Service toll-free from anywhere in B.C. at 1-800-663-1441 or from the Lower Mainland at 1-604-660-9382.
  • : Listing of substance use and mental health services for children, adolescents and adults across B.C.
  • : Information related to substance use and mental health, including personal stories, self-help resources and information about getting help
  • ��� Provincial overdose prevention and response information, including overdose signs and response steps.
  • - Information about harm reduction resources and programs in B.C.
  •  Learn about harm reduction approaches and how they help reduce the risk of substance-related harms.

Know the signs of an overdose

Symptoms may not always be obvious. Recognizing these signs and taking action quickly can save a life.

Slow or no breathing

This means less than 1 breath every 5 seconds

Not moving or unresponsive

The person isn't moving and can't be woken up

Choking sounds

This person is making unusual sounds, like choking, gurgling, gasping or heavy snoring

Tiny pupils

The person's pupils look tiny

Blue or grey lips

This person's fingernails or lips are turning blue, grey or purple

Cold or clammy

The person's skin feels cold and clammy to the touch

Fast action saves lives

If you suspect an overdose: 

1. Call 911, then call Campus Public Safety

  • Burnaby: 778.782.4500
  • Surrey: 778.782.7070
  • Vancouver: 778.782.5029

Campus Public Safety (CPS) team members will be immediately dispatched to provide first aid support and will escort emergency responders to your exact location.

2. Give naloxone

Naloxone is safe to use and can temporarily reverse the effects of opioids.

Give naloxone following the SAVE ME steps () or follow instructions provided by 911 and those found in the naloxone kit.

3. Stay with the person

Remain with the person until help arrives.

If you must leave, place them in the recovery position (on their side) to help keep their airway open.

Naloxone kits on campus and training

Naloxone kits, which consists of nasal naloxone and instructions, are available across all three 911勛圖 campuses. 

All Campus Public Safety responders on 911勛圖's three campuses also carry doses of nasal naloxone, are first aid certified and trained to administer naloxone.

Use the 911勛圖 Safe app to

  • Locate naloxone kits
  • Locate AEDs
  • Access emergency procedures
  • Contact emergency resources

Naloxone training

Learn about available naloxone and emergency preparedness training opportunities through Safety & Risk Services workshops throughout the year. 

You can also access free online naloxone training through 

  • ��� Free online overdose response and naloxone training.

Learn more about naloxone

  • ��� Learn about BC's take-home naloxone program.
  • ��� Locate take-home naloxone sites in your community.
  • ��� Current toxic drug alerts and advisories for B.C.
  • ��� Information about naloxone, overdose response and local resources.
  • ��� Provincial information on overdose prevention, response and Good Samaritan Drug Overdose Act protections.

Know your rights

An overdose is not a crime. It is a medical emergency. 

Under the , you're protected when calling 911 during an overdose even if you're using substances or are with someone who is. 

Your safety, and the safety of others, is the priority.

Visit 911勛圖���s Community Supports resources for more information about your rights on campus.